Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 10, 20147 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 10, 2014, 2:56 AM EDT for 7 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 2:56 AM EDT (06:56 UTC)
Expired
Jun 10, 2014, 3:45 AM EDT
In force
49 min
Issued by
NWS Atlanta, GA

Counties Banks County, GA, Barrow County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Towns County, GA, White County, GA

The radar

The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS82 KFFC 100656
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT TUE JUN 10 2014

GAZ008-009-015-016-022>025-027-034>037-100745-
256 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITE...UNION...
TOWNS...OCONEE...MADISON...LUMPKIN...BANKS...BARROW...CLARKE...
FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 345 AM EDT...

AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM YOUNG HARRIS TO LAWRENCEVILLE...MOVING EAST
AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE...
UNION...TOWNS...OCONEE...MADISON...LUMPKIN...BANKS...BARROW...
CLARKE...FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 345
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUGAR
HILL...REST HAVEN...LAWRENCEVILLE...BUFORD...AQUALAND PARK...
MURRAYVILLE...OAKWOOD...FLOWERY BRANCH...CLERMONT...WHITLEY GAP
SHELTER...CAMP COLEMAN LAKE...BLOOD MOUNTAIN SHELTER...TURNERS
CORNER...GARLAND AND OSCARVILLE.

&&

LAT...LON 3495 8354 3488 8365 3480 8367 3475 8362
      3465 8365 3454 8361 3450 8365 3444 8362
      3450 8353 3447 8340 3433 8339 3427 8334
      3389 8348 3389 8376 3393 8380 3390 8384
      3389 8412 3448 8389 3499 8401 3500 8355
TIME...MOT...LOC 0656Z 270DEG 25KT 3492 8388 3448 8379
          3398 8398

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 10:22 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 10:22 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1022 PM EDT MON JUN 9 2014

.UPDATE...
ALTHOUGH THE GENERAL TREND SHOULD BE SLOW WEAKENING WITH THE LINE OF
CONVECTION APPROACHING NORTHWEST GEORGIA...THERE IS ENOUGH POTENTIAL
FOR A FEW DAMAGING WIND EVENTS TO MERIT A WATCH. I HAVE UPPED POPS
ONCE AGAIN AS THE MOMENTUM OF THE SYSTEM SHOULD OVERCOME THE WEAK
INHIBITIONS OVER AT LEAST THE NORTHERN AND WESTERN PORTIONS OF THE
FORECAST AREA.

20

&&

.PREV DISCUSSION... /ISSUED 840 PM EDT MON JUN 9 2014/

UPDATE...
I HAVE MADE A FEW ADJUSTMENTS TO THE FORECAST GRIDS FOR THE OVERNIGHT
PERIOD INTO TOMORROW...MAINLY TO FIT CURRENT AND EXPECTED RADAR
TRENDS. UPPED POPS A BIT IN EAST CENTRAL ZONES TO ACCOUNT FOR THE
PROXIMITY OF ONGOING CONVECTION IN SOUTH CAROLINA WHICH HAS BEEN
TRYING TO BACK-BUILD INTO OUR FAR EASTERN COUNTIES. THIS IS
ASSOCIATED WITH A WEAK SHORT WAVE AND SURFACE BOUNDARY WHICH IS
MOVING AWAY SO I HAVE KEPT POPS IN THE CHANCE CATEGORY FOR NOW. OTHER
NOTICEABLE CHANGE WAS TO POPS ACROSS WESTERN AND NORTHERN ZONES
AROUND AND AFTER MIDNIGHT IN ASSOCIATION WITH THE LINE OF CONVECTION
ENTERING WESTERN ALABAMA AT THIS TIME. IF THIS LINE HOLDS TOGETHER WE
WOULD SEE ITS EFFECTS IN NORTHWEST GEORGIA AS EARLY AS MIDNIGHT...
SPREADING EAST AND NORTHEAST THROUGH THE EARLY MORNING HOURS. DUE TO
UNCERTAINTY OF HOW WELL THIS WILL HOLD TOGETHER AS IT MOVES OUT AHEAD
OF THE BETTER UPPER SUPPORT AND UP AND OVER THE WEAK SHORT WAVE
RIDGING ACROSS GEORGIA...I HAVE KEPT THESE POPS BELOW LIKELY AS WELL
FOR NOW. ATMOSPHERE SHOULD HAVE MODERATE INSTABILITY ON TAP...BUT 00Z
KFFC SOUNDING SHOWS A BIT OF A LOW-LEVEL CAPPING INVERSION AROUND
750-700MB UNDER THE WEAK RIDGING.

20

PREV DISCUSSION... /ISSUED 730 PM EDT MON JUN 9 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS IN DECENT AGREEMENT WITH AT LEAST THE MAIN SYNOPTIC SCALE
FEATURES THROUGH THE SHORT TERM. UPPER CLOSED LOW WILL CONTINUE TO
PUSH EASTWARD INTO THE SOUTHERN MISSISSIPPI VALLEY AND ALLOW FOR
INCREASED GULF MOISTURE TRANSPORT INTO THE AREA. WHILE THE
ENVIRONMENT IS CHARACTERIZED BY WEAK SHEAR...THERE IS DECENT MLCAPES
NEAR 2000-2500 J/KG ACROSS CENTRAL GA AND IMPRESSIVE DCAPE VALUES OF
1000-1400 J/KG. THEREFORE ANY DEVELOPMENT PERHAPS FOCUSED FROM A
REMNANT MORNING MCV OUTFLOW WILL HAVE POTENTIAL FOR STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING...AND HAIL. SOME STRONG DEVELOPMENT AND
ISOLATED SEVERE ARE POSSIBLE.

THERE IS VARIATION AMONG HI-RES SOLUTIONS WITH EVOLUTION OF
CONVECTION THROUGH TONIGHT AND THE HRRR HAS BEEN SUGGESTING A LINE
OF STORMS PUSHING INTO NW GA BY 06Z...THOUGH FEEL THIS IS A BIT
OVERDONE AND MAY JUST BE A SUBTLE DISTURBANCE TRACKING NEWD. HAVE
ONLY TRENDED CHANCE POPS FOR NOW WITH HIGHEST IN THE NW AND SLIGHT
FARTHER SOUTHEAST BUT WILL HAVE TO CLOSELY MONITOR AFTERNOON/EVENING
TRENDS AS THIS COULD BE INCREASED.

AS FLOODING CONCERNS ARE MAINLY WEST OF THE STATE...WE CANNOT LET
OUR GUARD DOWN ON HIGHER QPF VALUES POTENTIALLY IMPACTING THE NW
PORTION OF THE AREA...JUST TOO MUCH UNCERTAINTY AT THIS POINT TO
INCREASE THE THREAT AS WE ARE ON EDGE OF BEST MOISTURE AND HIGHER
PWATS EAST OF THE TROUGH. HPC GUIDANCE HAS 48-HR TOTALS UPWARDS OF
2-2.5 INCHES IN THE FAR NW...BUT THIS SEEMS TOO BULLISH AND WITHOUT
MUCH CONSISTENCY SO WENT WITH GENERAL BLEND THAT HAS LOWER AMOUNT
OVER A LONGER PERIOD OF TIME.

INCREASED POPS TO LIKELY ACROSS NW FOR TUESDAY AFTERNOON AND
OVERNIGHT WITH LOWER POPS SOUTHEAST AS SWATH OF DEEPER GULF MOISTURE
APPROACHES FROM THE WEST. SPC HAS NW GA IN A SLIGHT RISK FOR
TUESDAY...BUT FEEL THAT WILL BE FIGHTING THE BALANCE BETWEEN
LINGERING CLOUD COVER/DESTABILIZATION POTENTIAL WITH MARGINAL DEEP
LAYER SHEAR IN PLACE. DECENT PROGGED MLCAPE VALUES AGAIN NEAR 2000
J/KG FARTHER SOUTHEAST SO THREAT MAY END UP BEING SIMILAR TO THIS
AFTERNOON AND OUTSIDE OF SLIGHT RISK AREA.

BAKER

LONG TERM /WEDNESDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL DOMINATE THE FORECAST THROUGH THE WEEKEND.

MODELS STILL INDICATING A STRONG SHORTWAVE TO IMPACT THE CWFA ON
WEDNESDAY. THE TIMING IS STILL IN QUESTION...BUT RUN TO RUN
CONSISTENCY HAS BEEN DECENT. IF THE MID LEVEL SYSTEM COMES THROUGH
DURING THE EARLY MORNING...THE POTENTIAL FOR SEVERE WEATHER LATER IN
THE DAY MAY BE LIMITED DUE TO THICK CLOUD COVER. HOWEVER...IF THE
SHORTWAVE COMES THROUGH DURING PRIME HEATING...THE POTENTIAL FOR
SEVERE WEATHER WILL BE MUCH HIGHER. DAMAGING WIND GUSTS...LARGE HAIL
AND HEAVY DOWNPOURS WILL BE THE PRIMARY THREATS.

MODELS ARE STILL PROGGING A SHORTWAVE TROUGH WITH AN OPEN LOW TO
MOVE THROUGH THE CWFA THURSDAY INTO FRIDAY. THIS FEATURE COULD ALSO
SERVE TO FOCUS CONVECTION...ALONG WITH A WEAK SURFACE BOUNDARY
MOVING THROUGH THE REGION DURING THE SAME TIME FRAME.

IN PREVIOUS MODEL RUNS...THE FLOW FOR THE WEEKEND HAS TURNED ZONAL.
HOWEVER...BOTH THE GFS AND NEW ECMWF INDICATE THAT A 500MB TROUGH
WILL REMAIN SITUATED ACROSS THE EASTERN SEABOARD. THIS WOULD MEAN
THE WEATHER WILL REMAIN UNSETTLED UNTIL THE FEATURE MOVES OFFSHORE.

NLISTEMAA

&&

AVIATION...
00Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH 06-08Z. MVFR
CEILINGS WILL SPREAD NORTH AND EAST ACROSS MUCH OF THE AREA BETWEEN
08Z AND 15Z...WITH LOCAL IFR OR LOWER CONDITIONS POSSIBLE. ALL AREAS
ARE EXPECTED TO BE VFR BY 18Z OUTSIDE OF SCATTERED CONVECTION.
TONIGHT...ONLY ISOLATED CONVECTION IS LIKELY THROUGH 06Z. SCATTERED
CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY MAY APPROACH WESTERN
PORTIONS OF THE FORECAST AREA BY 06Z...BUT CONFIDENCE IS LOW.
CONVECTIVE COVERAGE SHOULD INCREASE TO SCATTERED AFTER 18Z. WINDS
WILL REMAIN SOUTHWEST TO WEST...GENERALLY LESS THAN 6KTS THROUGH 14Z
INCREASING TO 7-10KTS..WITH GUSTS 14-18KT...BY 18Z.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  92  69  87 /  40  40  40  60
ATLANTA         71  87  70  84 /  60  40  40  60
BLAIRSVILLE     63  82  64  79 /  60  50  50  60
CARTERSVILLE    68  86  68  83 /  60  50  50  60
COLUMBUS        72  89  71  86 /  50  30  30  60
GAINESVILLE     69  87  69  83 /  50  40  40  60
MACON           70  92  69  88 /  30  30  30  60
ROME            67  86  69  83 /  60  60  60  60
PEACHTREE CITY  68  87  68  84 /  60  40  40  60
VIDALIA         73  93  73  90 /  30  30  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 5 AM EDT TUESDAY FOR THE
FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...
FLOYD...GORDON...HARALSON...HEARD...MURRAY...PAULDING...POLK...
WALKER...WHITFIELD.

&&

SHORT TERM...20
LONG TERM....SNELSON
AVIATION...20
Hazardous weather outlook, Jun 9, 8:22 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EDT MON JUN 9 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
822 PM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY OVER EASTCENTRAL
GEORGIA THIS EVENING AND ACROSS NORTH AND WEST GEORGIA LATE TONIGHT.
SOME THUNDERSTORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...HEAVY
DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THERE IS ALSO SOME
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN NORTHWEST GEORGIA AS
A LINE OF THUNDERSTORMS MOVES TOWARD THE THAT AREA AROUND MIDNIGHT.
ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH ISOLATED STRONG STORMS POSSIBLE.

DISCUSSION...

A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK THROUGH THE OHIO
VALLEY BUT HAVE ENOUGH INFLUENCE LOCALLY TO ALLOW FOR NUMEROUS
SHOWERS AND STORMS TO DEVELOP TUESDAY NIGHT INTO WEDNESDAY.
ALTHOUGH THERE MAY BE A BRIEF LULL IN ACTIVITY THURSDAY...AN
ADDITIONAL UPPER LEVEL SYSTEM WILL TRACK ACROSS THE ARE FRIDAY
WITH ENHANCED THUNDERSTORM ACTIVITY ONCE AGAIN. FOR THE WEEKEND
THROUGH EARLY NEXT WEEK...MAINLY SCATTERED SHOWERS AND
THUNDERSTORMS...MORE TYPICAL OF SUMMER ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 10, 12:25 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT TUE JUN 10 2014

GAZ001>003-011-019-030-100515-
1225 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER...POLK...
CATOOSA...CHATTOOGA...DADE AND FLOYD COUNTIES UNTIL 115 AM EDT...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF TRENTON TO 15 MILES WEST
OF CAVE SPRING...MOVING EAST NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
POLK...CATOOSA...CHATTOOGA...DADE AND FLOYD COUNTIES THROUGH 115 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
STEPHENSVILLE...MORGANVILLE...RISING FAWN...CLOUDLAND CANYON STATE
PARK...NEW ENGLAND...TRENTON...ESOM HILL...ETNA...HOOKER...
WILDWOOD...CLOUDLAND CANYON STATE PARK...CEDAR GROVE...
CHATTOOGAVILLE...MENLO AND CLOUDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8508 3472 8518 3392 8519 3391 8540
      3481 8558 3499 8553
TIME...MOT...LOC 0423Z 243DEG 33KT 3501 8547 3455 8560
          3416 8559
Special weather statement, Jun 10, 1:11 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 AM EDT TUE JUN 10 2014

GAZ002>005-011-012-019-020-030-031-041-100545-
111 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...POLK...PAULDING...MURRAY...BARTOW...CATOOSA...CHATTOOGA...
FLOYD...GORDON AND HARALSON COUNTIES UNTIL 145 AM EDT...

AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RINGGOLD TO 9 MILES SOUTH OF BUCHANAN...
MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...POLK...PAULDING...MURRAY...BARTOW...CATOOSA...
CHATTOOGA...FLOYD...GORDON AND HARALSON COUNTIES THROUGH 145 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EUBANK LAKE...
BUCHANAN...ANTIOCH...SENEY...FISH CREEK...VAN WERT...ROCKMART...
ARAGON...PLAINVILLE...OOSTANAULA...SHANNON...PINSON...EVERETT
SPRINGS...LAKE MARVIN AND WOOD STATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3454 8465 3412 8466 3407 8467 3408 8474
      3394 8472 3381 8477 3378 8490 3381 8504
      3375 8506 3371 8523 3423 8510 3495 8528
      3499 8501 3499 8478
TIME...MOT...LOC 0511Z 258DEG 39KT 3489 8514 3426 8497
          3367 8513
Special weather statement, Jun 10, 1:42 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 AM EDT TUE JUN 10 2014

GAZ004>007-012-013-020-021-031-032-100615-
142 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
PICKENS...PAULDING...MURRAY...BARTOW...CHEROKEE...COBB...FANNIN...
GILMER AND GORDON COUNTIES UNTIL 215 AM EDT...

AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF ETON TO 10 MILES WEST OF
CANTON TO 8 MILES WEST OF POWDER SPRINGS...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...PICKENS...PAULDING...MURRAY...BARTOW...CHEROKEE...COBB...
FANNIN...GILMER AND GORDON COUNTIES THROUGH 215 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ACWORTH...HIRAM...
DALLAS...NEW HOPE...NEW GEORGIA...CROSS ROADS...SUTALLEE...LAKE
ARROWHEAD...EMERSON...GEORGE WASHINGTON CARVER STATE PARK...RED TOP
MOUNTAIN STATE PARK...PINE LOG...FUNKHOUSER...FAIRMOUNT AND RANGER.

&&

LAT...LON 3432 8429 3412 8438 3410 8442 3404 8441
      3380 8450 3375 8457 3380 8463 3380 8472
      3379 8473 3377 8482 3379 8493 3423 8472
      3499 8493 3499 8447
TIME...MOT...LOC 0541Z 257DEG 32KT 3493 8478 3426 8459
          3373 8481
Special weather statement, Jun 10, 2:11 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 AM EDT TUE JUN 10 2014

GAZ006>008-013>015-021>023-032>034-045-100700-
211 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION...
PICKENS...LUMPKIN...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
FORSYTH...GILMER...GWINNETT...HALL AND FULTON COUNTIES UNTIL 300 AM
EDT...

AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF COLWELL TO 6 MILES
SOUTHWEST OF JIM R MILLER PARK...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS UNION...
PICKENS...LUMPKIN...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...
FORSYTH...GILMER...GWINNETT...HALL AND FULTON COUNTIES THROUGH 300 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JIM R MILLER
PARK...BUFFINGTON...BALL GROUND...JASPER...EAST ELLIJAY...SWEAT
MOUNTAIN...SANDY PLAINS...WHITE WATER PARK...MARIETTA...REAVIS
MOUNTAIN...UNION HILL...HICKORY FLAT...LAKE TAMARACK...NELSON AND
TATE.

&&

LAT...LON 3499 8395 3466 8387 3456 8387 3454 8384
      3432 8379 3383 8404 3383 8466 3431 8442
      3499 8452
TIME...MOT...LOC 0611Z 270DEG 30KT 3492 8453 3432 8438
          3384 8463
Special weather statement, Jun 10, 2:45 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 AM EDT TUE JUN 10 2014

GAZ033-044>046-048-054-055-057-100730-
245 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN ROCKDALE...
NEWTON...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL
330 AM EDT...

AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
ROCKDALE...NEWTON...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 330 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE KENWOOD...UNION CITY...FAIRBURN...FAYETTEVILLE...
INMAN...SANDY CREEK...COLLEGE PARK...IRONDALE...JW SMITH RESERVOIR...
RIVERDALE...HAPEVILLE...EAST POINT...LOVEJOY...BONANZA AND JONESBORO.

&&

LAT...LON 3380 8410 3376 8403 3377 8401 3351 8386
      3336 8452 3365 8464
TIME...MOT...LOC 0645Z 248DEG 25KT 3355 8446
Special weather statement, Jun 10, 2:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT TUE JUN 10 2014

GAZ008-009-015-016-022>025-027-034>037-100745-
256 AM EDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITE...UNION...
TOWNS...OCONEE...MADISON...LUMPKIN...BANKS...BARROW...CLARKE...
FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 345 AM EDT...

AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM YOUNG HARRIS TO LAWRENCEVILLE...MOVING EAST
AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITE...
UNION...TOWNS...OCONEE...MADISON...LUMPKIN...BANKS...BARROW...
CLARKE...FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 345
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUGAR
HILL...REST HAVEN...LAWRENCEVILLE...BUFORD...AQUALAND PARK...
MURRAYVILLE...OAKWOOD...FLOWERY BRANCH...CLERMONT...WHITLEY GAP
SHELTER...CAMP COLEMAN LAKE...BLOOD MOUNTAIN SHELTER...TURNERS
CORNER...GARLAND AND OSCARVILLE.

&&

LAT...LON 3495 8354 3488 8365 3480 8367 3475 8362
      3465 8365 3454 8361 3450 8365 3444 8362
      3450 8353 3447 8340 3433 8339 3427 8334
      3389 8348 3389 8376 3393 8380 3390 8384
      3389 8412 3448 8389 3499 8401 3500 8355
TIME...MOT...LOC 0656Z 270DEG 25KT 3492 8388 3448 8379
          3398 8398

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:47 PM EDTSpecial Weather StatementFFCDade, Walker43 min
Jun 9, 11:50 PM EDTSpecial Weather StatementFFCDade, Walker40 min
Jun 10, 12:25 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Walker50 min
Jun 10, 1:11 AM EDTSpecial Weather StatementFFCBartow, Catoosa, Gordon, Murray, Paulding, Whitfield34 min
Jun 10, 1:42 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Gilmer, Murray, Paulding, Pickens33 min
Jun 10, 2:11 AM EDTSpecial Weather StatementFFCCobb, Dawson, Fannin, Forsyth, Gilmer, Gwinnett and 3 more49 min
Jun 10, 2:45 AM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Rockdale45 min
Jun 10, 2:54 PM EDTSevere Thunderstorm WarningFFCDade, Walker50 min
Jun 10, 3:05 PM EDTSpecial Weather StatementFFCChattooga25 min
Jun 10, 3:29 PM EDTSpecial Weather StatementFFCChattooga46 min
Jun 10, 3:33 PM EDTSpecial Weather StatementFFCStewart27 min
Jun 10, 3:41 PM EDTSpecial Weather StatementFFCCatoosa, Walker34 min
Jun 10, 3:45 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker30 min
Jun 10, 3:50 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk40 min
Jun 10, 4:09 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield36 min
Jun 10, 4:13 PM EDTSpecial Weather StatementFFCGordon32 min
Jun 10, 4:19 PM EDTSpecial Weather StatementFFCMarion26 min
Jun 10, 4:41 PM EDTSpecial Weather StatementFFCGordon, Murray34 min
Jun 10, 4:45 PM EDTSpecial Weather StatementFFCTaylor30 min
Jun 10, 4:54 PM EDTSpecial Weather StatementFFCBartow, Carroll, Cobb, Douglas, Heard, Paulding and 1 more36 min
Jun 10, 5:08 PM EDTSpecial Weather StatementFFCUpson37 min
Jun 10, 5:11 PM EDTSpecial Weather StatementFFCFannin, Gilmer34 min
Jun 10, 5:27 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Douglas, Fulton, Pickens33 min
Jun 10, 5:29 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 10, 5:49 PM EDTSpecial Weather StatementFFCLumpkin, Union26 min
Jun 10, 5:54 PM EDTSpecial Weather StatementFFCClayton, Dawson, DeKalb, Fayette, Forsyth, Fulton and 3 more36 min
Jun 10, 5:59 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 10, 6:11 PM EDTSpecial Weather StatementFFCButts19 min
Jun 10, 6:14 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White31 min
Jun 10, 6:23 PM EDTSpecial Weather StatementFFCBarrow, Butts, DeKalb, Forsyth, Gwinnett, Hall and 6 more37 min
Jun 10, 6:37 PM EDTSpecial Weather StatementFFCStewart23 min
Jun 10, 6:45 PM EDTSpecial Weather StatementFFCTowns, White15 min
Jun 10, 6:54 PM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Hall, Jackson, Jasper and 6 more36 min
Jun 10, 7:10 PM EDTSpecial Weather StatementFFCSchley35 min
Jun 10, 7:26 PM EDTSpecial Weather StatementFFCBanks, Clarke, Jackson, Madison, Oconee34 min
Jun 10, 7:51 PM EDTSpecial Weather StatementFFCHouston, Peach24 min
Jun 10, 7:57 PM EDTSpecial Weather StatementFFCMadison33 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.